Display Settings:

Format

Send to:

Choose Destination
Br J Dermatol. 1999 May;140(5):948-51.

Purpura of the ears: a distinctive vasculopathy with circulating autoantibodies complicating long-term treatment with levamisole in children.

Author information

  • 1DISEM, Section of Dermatology, University of Genoa, Italy.

Abstract

The cutaneous side-effects of levamisole include non-specific and lichenoid eruptions, fixed drug eruption and, very rarely, cutaneous vasculitis. We describe a distinctive clinical and histological vasculopathy with immunological abnormalities in children with paediatric nephrotic syndrome receiving long-term levamisole treatment. Four boys and one girl were identified. Their average age was 10 years. Levamisole had been used for an average of 24 months. Purpura of the ears was the most common finding corresponding histologically to a vasculopathic reaction pattern ranging from a leucocytoclastic and thrombotic vasculitis to a vascular occlusive disease without true vasculitis but with associated antinuclear, antiphospholipid and anticytoplasmic antibodies. The eruption resolved in all patients 2-3 weeks after the discontinuation of levamisole, but serum autoantibodies persisted for 2-14 months.

PMID:
10354040
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk